Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Infinitely many knots with the same polynomial invariant


Author: Taizo Kanenobu
Journal: Proc. Amer. Math. Soc. 97 (1986), 158-162
MSC: Primary 57M25
DOI: https://doi.org/10.1090/S0002-9939-1986-0831406-7
MathSciNet review: 831406
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give infinitely many examples of infinitely many knots in $ {S^3}$ with the same recently discovered two-variable and Jones polynomials, but distinct Alexander module structures, which are hyperbolic, fibered, ribbon, of genus 2, and $ 3$-bridge.


References [Enhancements On Off] (What's this?)

  • [1] R. E. Bedient, Double branched covers and pretzel knots, Pacific J. Math. 112 (1984), 265-272. MR 743984 (85f:57003)
  • [2] J. S. Birman, On the Jones polynomial of closed $ 3$-braids, Invent. Math. 81 (1985), 287-294. MR 799267 (86m:57006)
  • [3] G. Burde and H. Zieschang, Neuwirthsche Knoten und Flächeabbildungen, Abh. Math. Sem. Univ. Hamburg 31 (1967), 239-246. MR 0229229 (37:4803)
  • [4] J. H. Conway, An enumeration of knots and links, and some of their algebraic properties, Computational Problems in Abstract Algebra, Pergamon Press, Oxford and New York, 1969, pp. 329-358. MR 0258014 (41:2661)
  • [5] F. González-Acuña, Dehn's construction on knots, Bol. Soc. Mat. Mexicana (2) 15 (1970), 58-77. MR 0356022 (50:8495)
  • [6] R. H. Crowell and R. H. Fox, Introduction to knot theory, Grad. Texts in Math., vol. 57, Springer-Verlag, New York and Berlin, 1977. MR 0445489 (56:3829)
  • [7] C. A. Giller, A family of links and the Conway calculus, Trans. Amer. Math. Soc. 270 (1982), 75-109. MR 642331 (83j:57001)
  • [8] J. Hoste, A polynomial invariant of knots and links (preprint). MR 856165 (88d:57004)
  • [9] V. F. R. Jones, A polynomial invariant for knots via von Neumann algebra, Bull. Amer. Math. Soc. (N.S.) 12 (1985), 103-111. MR 766964 (86e:57006)
  • [10] T. Kanenobu, Module d'Alexander des noeuds fibrés et polynôme de Hosokawa des lacements fibrés, Math. Sem. Notes Kobe Univ. 9 (1981), 75-84. MR 633997 (83d:57003)
  • [11] S. Kinoshita and H. Terasaka, On unions of knots, Osaka Math. J. 9 (1957), 131-153. MR 0098386 (20:4846)
  • [12] W. B. R. Lickorish and K. C. Millettt, Topological invariants of knots and links (preprint).
  • [13] A. Ocneanu, A polynomial invariant for knots: A combinatorial and an algebraic approach, (preprint).
  • [14] R. L. Parris, Pretzel knots, Ph. D. Thesis, Princeton University, 1978.
  • [15] R. Riley, An elliptical path from parabolic representation to hyperbolic structures, Lecture Notes in Math., vol. 722, Springer-Verlag, Berlin and New York, 1979, pp. 99-133. MR 547459 (81e:57011)
  • [16] D. Rolfsen, Knots and links, Math. Lecture Ser. 7, Publish or Perish, Berkeley, Calif., 1976. MR 0515288 (58:24236)
  • [17] L. Siebenmann, Exercises sur les noeuds rationnels, Orsay, 1975.
  • [18] J. M. Van Buskirk, A class of negative-amphicheiral knots and their Alexander polynomials, Rocky Mountain J. Math. 13 (1983), 413-422. MR 715764 (84m:57007)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M25

Retrieve articles in all journals with MSC: 57M25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0831406-7
Keywords: Knot, two-variable polynomial invariant, Jones polynomial, Alexander module
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society